Jump to content

Follow Us:  Twitter Facebook RSS Feed            




   arrowShare this page:
   

   Get email alerts  Subscribe to FREE Celiac.com email alerts

 
Celiac.com Sponsor:                                    


Photo
- - - - -

Ativan/prozac Withdrawl


  • Please log in to reply

4 replies to this topic

#1 holdthegluten

 
holdthegluten

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 375 posts
 

Posted 14 May 2007 - 11:05 AM

I have been taking .5 mg tablet of ativan at night to help me sleep for about a year. I want to quit takng them, and last night i skipped the dose and had a horrible time trying to sleep (racing mind). What is a good way to come off the small dose i am taking? Anything i could take to help me sleep and relax? I am also weaning offof 10mg of prozac that i was taking for the past 3 months. Any advice on how to minimize discomfort while coming off of these?
  • 0
28 yr old Male
Diagnosed Celiac in February 2007
Gluten-free/Casein Free
HLA DQ 2,3 Subtype (2,8) I have both celiac genes!
Married
1 child 9 months- Levi

Yeast/Bacteria overgrowth
" CHANGE THE WAY YOU LOOK AT THINGS AND THE THINGS YOU LOOK AT CHANGE"
Wayne Dyer

Celiac.com Sponsor:

#2 Ursa Major

 
Ursa Major

    My grandson Eli, 12 months

  • Advanced Members
  • PipPipPipPipPipPip
  • 4,513 posts
 

Posted 14 May 2007 - 12:38 PM

It may not be wise to try weaning yourself off two addictive meds at the same time. I think the Prozac should go first, and the sleep aid when you have beat the Prozac addiction. Because the Ativan will help you sleep when you are withdrawing from the Prozac.

Take it very slow, or you will have awful withdrawal symptoms. Buy a pill cutter if you don't already have one, and eliminate something like 1/4 of a pill a week. I wouldn't dare go faster than that.
  • 0
I am a German citizen, married to a Canadian 29 years, four daughters, one son, seven granddaughters and four grandsons, with one more grandchild on the way in July 2009.

Intolerant to all lectins (including gluten), nightshades (potatoes, tomatoes, peppers, eggplant) and salicylates.

Asperger Syndrome, Tourette Syndrome, Addison's disease (adrenal insufficiency), hypothyroidism, fatigue syndrome, asthma

------------------------------------------------------------------------------------------------------------------

#3 cheapy89

 
cheapy89

    New Community Member

  • Members
  • Pip
  • 1 posts
 

Posted 28 May 2009 - 06:21 AM

The online pharmacy no prescription phrase works on two distinct planes; the internet and non prescription medication. But, we are fusing the phrase so that it means something and we can use the constituent parts of the phrase to create an idea. The concept of “online pharmacy no prescription” is designed for the purpose of providing medication over the internet (online) for all those people all over the world who are in dire need of suitable medication at reasonable prices, which is exactly the reason behind generic meds.
  • 0

#4 ang1e0251

 
ang1e0251

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 1,764 posts
 

Posted 29 May 2009 - 12:59 PM

Dr. Carolyn Dean wrote about Ativan and magnesium defiency on her blog today. You can read the short piece on her website. Magnesium will help you as you withdraw and going forward.
  • 0

#5 ranger

 
ranger

    Advanced Community Member

  • Advanced Members
  • PipPipPipPipPipPip
  • 562 posts
 

Posted 02 August 2009 - 08:01 AM

Wish I had seen this post earlier but here goes. 20 plus years ago, I was having some problems with anxiety and my Doc prescribed ativan, a fairly new drug. I specifically asked him if they were addictive because I wouldn't take anything like that, and he assured me that they were not, so I started taking them. I took them for about a year as prescribed. Then one day I thaught I don't really need these anymore, so I stopped taking them. Within 24 hours, I was convulsive and felt like I was going to die. I asked my husband to call the pharmisist ( not the Doc), and he told him to give me a drink and get a refill asap. So, I was back on an addictive drug. I knew I needed help, so I checked into a rehab facility. But, I was so addicted, that I snuck in some ativan "just in case". After a week of this, I knew I was lieing to myself and to them. So I left. It took about 3 months of gradually and slowly reducing the dose, but I finally got off them. And people wonder why I don't trust Docs!

The above advice is good. Start with the prozac , and then slowly wean yourself off the ativan and buy yourself a PDR. Hope you succeed. Keep us posted.
  • 0




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users

Celiac.com Sponsors: